MAUDE Adverse Event Report: IRIDEX CORPORATION MICROPULSE P3; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF

IRIDEX CORPORATION MICROPULSE P3; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Model Number 15522
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Eye Injury (1845); Eye Burn (2523)
Date of Event 11/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Iridex became aware of a patient experiencing conjunctival burn during treatment using a micropulse p3 probe.Based on the information provided, it appears the treatment was performed within specifications.A definitive root cause could not be determined, and no additional information has been provided by the clinic or treating physician.Engineering failure analysis could not be performed because the device was not returned for evaluation.Iridex will continue to follow-up with the doctor for information regarding patient recovery.
 
Additional Manufacturer Narrative
This follow-up report is provided to update the following: 1)part b: b5 -product problem section was updated.2) report c: is this a combination product - no.3) report d: updates to section d8, d9, d4.4) part h: update to include that this a correction,additional information report 5) part d: updated this section with the udi number.6) part e: updates to the initial reporter section with information regarding the complainant.Note: patient information was not provided, therefore part a is not filled out.
 
Event or Problem Description
Iridex became aware of a patient experiencing conjunctival burn during treatment using a micropulse p3 probe.Based on the information provided, it appears the treatment was performed within specifications.However, the results of engineering failure analysis did observe some contamination at the tip of the device and inside the fiber channel.This is suggesting that there may have been some tissue (e.G.Blood, tissue or betadine) on the probe tip when the laser was activated.If there is tissue, blood or other matter on the tip of the device when the laser is activated, this may create a condition where a burn may occur.Based on the information provided by the complainant, the most likely cause of the burn was determined to be use of the device after the device tip was contaminated with blood.The micropulse p3 ifu contains instructions for inspecting and cleaning the device tip during use, and the ifu contains the warning that "contamination of the device tip with blood or tissue of the fiber optic by blood or tissue char can result in surface burns in the eye.".

Brand Name
MICROPULSE P3
Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella ave.
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella ave
mountain view CA 94043 9149
Manufacturer Contact
madhumita srikanth
1212 terra bella ave
mountain view, CA 94043-9149
6502189149
MDR Report Key15885658
Report Number2939653-2022-00040
Device Sequence Number5100376
Product Code HQF
UDI-Device Identifier00813125016647
UDI-Public813125016647
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number15522
Device Lot Number800668
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown